CaltechAUTHORS
  A Caltech Library Service

Moments and distribution of central L-values of quadratic twists of elliptic curves

Radziwiłł, Maksym and Soundararajan, K. (2015) Moments and distribution of central L-values of quadratic twists of elliptic curves. Inventiones Mathematicae, 202 (3). pp. 1029-1068. ISSN 0020-9910. https://resolver.caltech.edu/CaltechAUTHORS:20180612-153105797

[img] PDF - Submitted Version
See Usage Policy.

332Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20180612-153105797

Abstract

We show that if one can compute a little more than a particular moment for some family of L-functions, then one has upper bounds of the conjectured order of magnitude for all smaller (positive, real) moments and a one-sided central limit theorem holds. We illustrate our method for the family of quadratic twists of an elliptic curve, obtaining sharp upper bounds for all moments below the first. We also establish a one sided central limit theorem supporting a conjecture of Keating and Snaith. Our work leads to a conjecture on the distribution of the order of the Tate-Shafarevich group for rank zero quadratic twists of an elliptic curve, and establishes the upper bound part of this conjecture (assuming the Birch-Swinnerton-Dyer conjecture).


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1007/s00222-015-0582-zDOIArticle
https://rdcu.be/Wy6xPublisherFree ReadCube access
https://arxiv.org/abs/1403.7067arXivDiscussion Paper
Additional Information:© 2015 Springer-Verlag Berlin Heidelberg. Received: 28 March 2014; Accepted: 10 February 2015; First Online: 19 March 2015. The first author was partially supported by NSF grant DMS-1128155. The second author is partially supported by NSF grant DMS-1001068, and a Simons Investigator award from the Simons Foundation. Dedicated to Peter Sarnak on the occasion of his sixty first birthday. We are grateful to Brian Conrad for some helpful discussions, and to the referee for a careful reading of the paper.
Funders:
Funding AgencyGrant Number
NSFDMS-1128155
NSFDMS-1001068
Simons FoundationUNSPECIFIED
Issue or Number:3
Record Number:CaltechAUTHORS:20180612-153105797
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20180612-153105797
Official Citation:Radziwiłł, M. & Soundararajan, K. Invent. math. (2015) 202: 1029. https://doi.org/10.1007/s00222-015-0582-z
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:87032
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:12 Jun 2018 22:38
Last Modified:03 Oct 2019 19:51

Repository Staff Only: item control page